MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH 460 SERIES SIZE15

ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH 460 SERIES SIZE15
Model Number 460-01-150
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint was reported as stem pierced through protective package.The healthcare professional indicated that this event occurred during surgery, near the patient.A significant adverse event was reported by the surgeon.The surgery was completed as intended, with a ten-minute delay.The device was inspected prior to use and was deemed unacceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the device history record (dhr) for both items revealed the devices, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of either device.Complaint database review shows no prior complaints filed against the instruments item number that reports a similar failure.The root cause of this complaint is likely due to the package being misused or handled in a rough manner resulting in the stems piercing through the package.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the reported devices were returned to djo surgical for evaluation.There is a small puncture hole present on the external packaging as well as the internal packaging.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - stems pierce through protective package.

Brand Name
FOUNDATION HIP
Common Device Name
STEM, HIP, FH 460 SERIES SIZE15
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15099468
Report Number1644408-2022-00989
Device Sequence Number14749366
Product Code JDI
UDI-Device Identifier00888912086202
UDI-Public(01)00888912086202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K961890
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model Number460-01-150
Device Catalogue Number460-01-150
Device Lot Number557C1916
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
460-01-165 LOT 559C1918; 460-01-165 LOT 559C1918
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale